Alert archive / South Dakota / Red Flag Warnings in 2024

Red Flag Warning 13, NWS Sioux Falls, SD

October 4, 20249 counties in South Dakota

NWS Sioux Falls, SD issued this red flag warning at Oct 4, 2024, 11:05 AM CDT for 9 counties in South Dakota. It took effect at Oct 4, 2024, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 4, 2024, 11:05 AM CDT (16:05 UTC)
In effect from
Oct 4, 2024, 1:00 PM CDT
Expired
Oct 4, 2024, 8:00 PM CDT
In force
7 hr
Issued by
NWS Sioux Falls, SD

Counties Aurora County, SD, Beadle County, SD, Brule County, SD, Charles Mix County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Jerauld County, SD, Sanborn County, SD

The radar

The Sioux Falls radar (KFSD), 147 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 4.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2024-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2024-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2278 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

943 
WWUS83 KFSD 041605
RFWFSD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sioux Falls SD
1105 AM CDT Fri Oct 4 2024

SDZ038-050-052-053-057>059-063-064-050015-
/O.NEW.KFSD.FW.W.0013.241004T1800Z-241005T0100Z/
/O.CON.KFSD.FW.A.0012.241005T1600Z-241006T0100Z/
Beadle-Gregory-Jerauld-Sanborn-Brule-Aurora-Davison-Charles Mix-
Douglas-
1105 AM CDT Fri Oct 4 2024

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL AND SOUTH CENTRAL SOUTH
DAKOTA...

The National Weather Service in Sioux Falls has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
until 8 PM CDT this evening.

* AFFECTED AREA...In South Dakota, Beadle, Gregory, Jerauld, 
  Sanborn, Brule, Aurora, Davison, Charles Mix and Douglas.

* WINDS...Southeasterly winds with speeds up to 15 to 20 mph with
  gusts up to around 30 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
CENTRAL AND SOUTH CENTRAL SOUTH DAKOTA...

* AFFECTED AREA...In South Dakota, Beadle, Gregory, Jerauld,
  Sanborn, Brule, Aurora, Davison, Charles Mix and Douglas.

* WINDS...West to northwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 18 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NEZ013-014-SDZ039-040-054>056-060>062-065>071-050015-
/O.CON.KFSD.FW.A.0012.241005T1600Z-241006T0100Z/
Dixon-Dakota-Kingsbury-Brookings-Miner-Lake-Moody-Hanson-McCook-
Minnehaha-Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Clay-Union-
1105 AM CDT Fri Oct 4 2024

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
SOUTHEASTERN SOUTH DAKOTA AND FAR NORTHEASTERN NEBRASKA...

* AFFECTED AREA...In Nebraska, Dixon and Dakota. In South 
  Dakota, Kingsbury, Brookings, Miner, Lake, Moody, Hanson, 
  McCook, Minnehaha, Hutchinson, Turner, Lincoln, Bon Homme, 
  Yankton, Clay and Union.

* WINDS...West 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 17 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
2 follow-up statements
801 
WWUS83 KFSD 041941
RFWFSD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sioux Falls SD
241 PM CDT Fri Oct 4 2024

SDZ038-050-052-053-057>059-063-064-050400-
/O.UPG.KFSD.FW.A.0012.241005T1600Z-241006T0100Z/
/O.NEW.KFSD.FW.W.0014.241005T1600Z-241006T0100Z/
/O.CON.KFSD.FW.W.0013.000000T0000Z-241005T0100Z/
Beadle-Gregory-Jerauld-Sanborn-Brule-Aurora-Davison-Charles Mix-
Douglas-
241 PM CDT Fri Oct 4 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL AND SOUTH CENTRAL SOUTH
DAKOTA... 

The National Weather Service in Sioux Falls has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM to 8 PM CDT Saturday. The Fire Weather Watch is no
longer in effect.

* AFFECTED AREA...In South Dakota, Beadle, Gregory, Jerauld, 
  Sanborn, Brule, Aurora, Davison, Charles Mix and Douglas.

* WINDS...Southeasterly winds with speeds up to 15 to 20 mph with
  gusts up to around 30 mph.

* RELATIVE HUMIDITY...As low as 25 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CDT 
SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL AND SOUTH
CENTRAL SOUTH DAKOTA...

* AFFECTED AREA...In South Dakota, Beadle, Gregory, Jerauld, 
  Sanborn, Brule, Aurora, Davison, Charles Mix and Douglas.

* WINDS...South 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 17 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ013-014-SDZ039-040-054>056-060>062-065>071-050400-
/O.UPG.KFSD.FW.A.0012.241005T1600Z-241006T0100Z/
/O.NEW.KFSD.FW.W.0014.241005T1600Z-241006T0100Z/
Dixon-Dakota-Kingsbury-Brookings-Miner-Lake-Moody-Hanson-McCook-
Minnehaha-Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Clay-Union-
241 PM CDT Fri Oct 4 2024

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CDT SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEASTERN SOUTH DAKOTA AND
FAR NORTHEASTERN NEBRASKA...

The National Weather Service in Sioux Falls has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM to 8 PM CDT Saturday. The Fire Weather Watch is no
longer in effect.

* AFFECTED AREA...In Nebraska, Dixon and Dakota. In South 
  Dakota, Kingsbury, Brookings, Miner, Lake, Moody, Hanson, 
  McCook, Minnehaha, Hutchinson, Turner, Lincoln, Bon Homme, 
  Yankton, Clay and Union.

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 18 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-050400-
/O.NEW.KFSD.FW.A.0013.241005T1600Z-241006T0100Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-
241 PM CDT Fri Oct 4 2024

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHWEST
MINNESOTA AND NORTHWEST IOWA...

The National Weather Service in Sioux Falls has issued a Fire
Weather Watch for wind and low relative humidity, which is in
effect from Saturday morning through Saturday evening.

* AFFECTED AREA...In Iowa, Lyon, Osceola, Dickinson, Sioux, 
  O'Brien, Clay, Plymouth, Cherokee, Buena Vista, Woodbury and 
  Ida. In Minnesota, Lincoln, Lyon, Murray, Cottonwood, Nobles, 
  Jackson, Pipestone and Rock.

* WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 19 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
104 
WWUS83 KFSD 050041
RFWFSD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sioux Falls SD
741 PM CDT Fri Oct 4 2024

SDZ038-050-052-053-057>059-063-064-051000-
/O.EXP.KFSD.FW.W.0013.000000T0000Z-241005T0100Z/
/O.CON.KFSD.FW.W.0014.241005T1600Z-241006T0100Z/
Beadle-Gregory-Jerauld-Sanborn-Brule-Aurora-Davison-Charles Mix-
Douglas-
741 PM CDT Fri Oct 4 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT
SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL AND SOUTH
CENTRAL SOUTH DAKOTA...
...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR CENTRAL AND SOUTH CENTRAL SOUTH 
DAKOTA...

* AFFECTED AREA...In South Dakota, Beadle, Gregory, Jerauld, 
  Sanborn, Brule, Aurora, Davison, Charles Mix and Douglas.

* WINDS...Southwest 15 to 25 mph with will turn to the west late
  Saturday morning with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 18 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ013-014-SDZ039-040-054>056-060>062-065>071-051000-
/O.CON.KFSD.FW.W.0014.241005T1600Z-241006T0100Z/
Dixon-Dakota-Kingsbury-Brookings-Miner-Lake-Moody-Hanson-McCook-
Minnehaha-Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Clay-Union-
741 PM CDT Fri Oct 4 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT
SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEASTERN 
SOUTH DAKOTA AND FAR NORTHEASTERN NEBRASKA...

* AFFECTED AREA...In Nebraska, Dixon and Dakota. In South 
  Dakota, Kingsbury, Brookings, Miner, Lake, Moody, Hanson, 
  McCook, Minnehaha, Hutchinson, Turner, Lincoln, Bon Homme, 
  Yankton, Clay and Union.

* WINDS...Northwest 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 17 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-051000-
/O.CON.KFSD.FW.A.0013.241005T1600Z-241006T0100Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-
741 PM CDT Fri Oct 4 2024

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
SOUTHWEST MINNESOTA AND NORTHWEST IOWA...

* AFFECTED AREA...In Iowa, Lyon, Osceola, Dickinson, Sioux, 
  O'Brien, Clay, Plymouth, Cherokee, Buena Vista, Woodbury and 
  Ida. In Minnesota, Lincoln, Lyon, Murray, Cottonwood, Nobles, 
  Jackson, Pipestone and Rock.

* WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 19 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this red flag warning went out at Oct 4, 6:33 AM CDT, 4 hours 32 minutes earlier. Its key messages:

  • Patchy frost expected early this morning for low lying areas of the James River Valley and the Hwy 14 corridor with lows in the mid 30s.
  • Elevated to near critical fire conditions expected this afternoon and evening. Near critical to critical fire conditions expected Saturday. A Fire Weather Watch remains in effect for areas along and west of I-29 for Saturday afternoon and evening.
  • Little to no precipitation expected into the next week. This along with warmer than average temperatures and periodic breezy conditions keep the focus on fire weather.
Area forecast discussion, Oct 4, 6:33 AM CDT, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
633 AM CDT Fri Oct 4 2024

.KEY MESSAGES...

- Patchy frost expected early this morning for low lying areas
  of the James River Valley and the Hwy 14 corridor with lows in
  the mid 30s.

- Elevated to near critical fire conditions expected this
  afternoon and evening. Near critical to critical fire
  conditions expected Saturday. A Fire Weather Watch remains in
  effect for areas along and west of I-29 for Saturday afternoon
  and evening.

- Little to no precipitation expected into the next week. This
  along with warmer than average temperatures and periodic
  breezy conditions keep the focus on fire weather.

&&

.DISCUSSION...
Issued at 348 AM CDT Fri Oct 4 2024

CURRENT THROUGH TONIGHT: Surface high pressure over the area this
morning has allowed for calm to light winds and clear skies.
Temperatures have fallen into the mid 30s to near 50 through 3 AM
CDT (08z), with the coldest temperatures in the lower lying areas of
the James River Valley and Hwy 14 corridors. These areas are likely
seeing patchy frost.

Surface high pressure slides to the east through the day, with mid
and upper level ridging overhead. WAA increases and southerly
surface flow strengthens today and tonight, especially west of the
James River. This is in response to the tightening surface pressure
gradient over SD as low pressure develops in MT and high pressure
lingers in the WI. Strongest winds are expected west of the James
River into central SD today where southerly winds may gust around 30
mph. Highs climb above average in the 70s with lots of sunshine.
Portions of south central SD may approach near critical fire
conditions today due to aforementioned breezy conditions and lower
RH values. For specifics, see the Fire Weather Section of this
discussion below.

Lows tonight remain mild with the breezy conditions and continued
WAA, only falling into the 50s. Winds overnight increase as the cold
front approaches. Sustained winds from the south will be as high as
20-25 mph west of I-29 with gusts 35-40 mph.

SATURDAY AND SUNDAY: Cold front tracks across the area through the
day Saturday with winds shifting from southerly to northwesterly.
Strong winds are expected through the day, with gusts as high as 45
mph. Sustained winds will be around 25 mph for much of the area,
with some areas west of the James near 30 mph. We'll warm to well
above average with highs in the mid 70s to upper 80s (warmest in
northwestern IA). Although a few of the hi res models indicate that
sprinkles/showers are possible behind the cold front as the
strongest push of CAA and mid level wave swing across during the
afternoon hours; however, have maintained a dry forecast given the
dry air and ensemble probabilities of measurable precipitation
less than 10% in our area.  Dry weather and strong winds lead to
another day of near critical to critical fire conditions. More
details below in the Fire Weather Section of this discussion. Use
caution to prevent fire start, as fires will spread quickly on
Saturday. Report any fires to local law enforcement.

Mid and upper trough swing through Saturday night into early Sunday,
keeping breezy conditions in place. CAA and northwesterly flow helps
drop lows Saturday night into the 40s. Expect breezy conditions and
temperatures closer to normal on Sunday. Could see elevated fire
concerns for portions of the area (see the Fire Weather Section
below). Surface high pressure returns Sunday night, so will need to
keep an eye on temperatures and frost potential into Monday morning
as lows fall into the mid/upper 30s to lower 40s.

EARLY TO MID NEXT WEEK: Broad ridging builds into the western CONUS
early next week, sliding slowly eastward into the mid/latter
portions of the week. Expect a few weak short waves to trek across
the region early next week, but lack of moisture keeps the forecast
dry. By mid week, a weak mid/upper low pressure develops in the
southwestern CONUS, with models diverging on its evolution and where
a more defined mid level wave goes. Still expect dry weather into
late week, we continue to lack any low level moisture. This pattern
continues to favor above average temperatures and periods of breezy
winds - keeping the focus on fire weather. Highs generally in the
upper 70s to mid 80s, with lows in the 40s to mid 50s.

&&

.AVIATION /12Z TAFS THROUGH 12Z SATURDAY/...
Issued at 625 AM CDT Fri Oct 4 2024

VFR conditions expected through the period. Calm to light and
variable winds this morning increase and shift
south/southeasterly. Expect winds to increase through the
period, with the strongest winds during the day along and west
of the James River. Winds remain strong and increase overnight,
with gusts west of the James River around 35 knots by the end of
the period. LLJ increases overnight, leading to LLWS for areas
along and west of I-29 and into southwestern MN. Speed shear
will be less of a concern if gusts remain consistent overnight
and early Saturday morning, but do expect both speed and
directional shear.

&&

.FIRE WEATHER...
Issued at 348 AM CDT Fri Oct 4 2024

Greatest concern for near critical fire conditions this afternoon
and early evening is for areas west of the James River into south
central SD, where minimum RH values drop below 25%. However, outside
of Brule county and western Aurora/Jerauld counties, sustained winds
remain below 20 mph with gusts generally 30 mph or less (stronger
winds expected in central SD). Soundings for Chamberlain do also
show that wind gusts near/above 30 mph in these counties may only be
observed for the hour or two before sunset. Given the marginal
conditions and potentially short duration (less than 2 hours) of
these conditions in this area, did forgo a Red Flag Warning at this
time. Will continue to monitor in case trends indicate a shorter
notice headline may be needed. Elevated fire conditions expected
elsewhere today although the lowest RH (~20%) across southwestern MN
is offset from the breeziest winds along and west of I-29. Fires may
spread quickly, so use caution to prevent a fire from starting.

For Saturday, near critical to critical fire conditions expected. In
collaboration with neighbors and with Red Flag Warnings in effect
for today elsewhere, maintained the Fire Weather Watch for areas
along/west of I-29 Saturday. For areas east of I-29, there may be
some offset in the timing of the strongest winds and the lowest RH,
based on the timing of the cold front and whether the strongest
winds will be ahead of or behind the front. However, RH values and
curing fuels may overcome this offset. Winds ahead of the front will
be southerly around 15-25 mph with gusts 30-35 mph (40+ mph west of
the James River). Similar wind speeds are expected through the day
as the front moves through from west to east and winds shift to the
northwest. Outside of locations east of US Hwy 59 in northwestern IA
and southwestern MN, minimum RH values fall below 25%, with less
than 20% RH west of the James River. Extreme caution should be used
to prevent fire start, as fires will spread quickly in these
conditions.

Cooler temperatures may aid in alleviating some fire concerns
Sunday, but breezy conditions and low RHs (25-35%) will lead to
elevated fire danger. Lowest RH and strongest winds are expected to
be offset in location, with the lowest RH in the MO River Valley and
strongest winds in southwestern MN. Continued dry weather may lead
to periods of concern next week as above average temperatures
return.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Fire Weather Watch from Saturday morning through Saturday
     evening for SDZ038>040-050-052>071.
MN...None.
IA...None.
NE...Fire Weather Watch from Saturday morning through Saturday
     evening for NEZ013-014.

&&

DISCUSSION...SG
AVIATION...SG
FIRE WEATHER...SG
Hazardous weather outlook, Oct 4, 5:18 AM CDT, 5 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
518 AM CDT Fri Oct 4 2024

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-051030-
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory-
Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-McCook-
Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton-
Union-
518 AM CDT Fri Oct 4 2024

This Hazardous Weather Outlook is for northwest Iowa, west central
Iowa, southwest Minnesota, northeast Nebraska, central South
Dakota, east central South Dakota, south central South Dakota and
southeast South Dakota.

.DAY ONE...Today and tonight.

Patchy frost is likely for low lying areas along and north of I-90
this morning. Those with sensitive outdoor vegetation should cover
them or bring them inside if possible.

Breezy south-southeast winds and low relative humidity will result
in continued elevated fire danger, particularly for those west of
I-29 on Friday. Near critical conditions are possible west of the
James River.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Strong winds on Saturday combined with low relative humidity values
may result in near-critical to critical fire danger, with strongest
winds and driest relative humidity values for those west of I-29.
Wind gusts of 35 to 45 mph expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 2:41 PM CDTRed Flag WarningFSDAurora, Beadle, Bon Homme, Brookings, Brule, Charles Mix and 18 more29 hr

Nearby

Red Flag Warnings in South Dakota, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.